Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Severe rash, itching inside arms, around arm pits, torso sides. Is it allergic reaction?

Hello, I am wondering if I should go and see a doctor. I am staying with my inlaws right now and as soon as we arrived 6 days ago I got some sort of rash on the inside of my arms. It appeared after I had a nap on their fold out bed. Although I dont seem to have any allergies I do often have itchy eyes, a runny nose and sneezing when I sleep there. Now I dont have any of those symptoms but I do have the rash which itches intensely and it seems to be getting worse. It now looks like I have mosquito bites all up the inside of my arms, around my armpits and up the sides of my torso. My back is also itchy as well as my tummy and under my breasts but there are not as many visible spots. Does this sound like an allergic reaction or could it be something contagagious? Should I go to the doctor since I have had this for 6 days? Besides the itching I am not really affected. Thank you
Asked On : Tue, 1 Jan 2013
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Allergist and Immunologist 's  Response

Thank you for writing to us.

House dust mite allergy is a likely possibility given the itchy eyes, runny nose and sneezing. Urticaria can happen (itchy hives) sometimes due to the dust allergy but usually unrelated.

You will need skin prick tests or specific IgE blood test to find out what your allergies are (aeroallergen panel). Long acting antihistamines like cetirizine 10mg or fexofenadine 180mg plus flixonase nasal spray 2 spras/nostril twice daily is recommended for severe house dust mite allergy. You will need to take both for at least 2 months to have a good effect.
The antihistamines will also work for the urticaria.

I hope that was useful.
Best Wishes.
Answered: Wed, 2 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor